I have attached a couple of pictures of the rash in question. Here is my background:
4/3 - started 10 day course of minocyclin
4/13 - finished antibiotics
4/19-4/20 - began breaking out with rash on legs
The rash is composed of many tiny red dots, not much bigger than the tip of a pen.
Also, the rash has stayed on my legs and is located primarily below my mid thighs. The rash does itch, but not unbearably so. It seems to be worse (redder, itchier) after working all day, and seems to be faded and less noticeable when I first get up in the morning.
I have been alternating between hydricortisone and benadryl to control the itching. The rash has persisted for almost 2 weeks without clear signs of getting better.
I am not 100% sure this is related to the minocyclin, but I can think of no other changes to my environment that would cause this.
Please advise what this may be. I am worried that this is a prolonged, serious reaction to the antibiotic. Thank you!
These dots look like broken capillaries. A drug reaction is possible, though far from certain, especially since the spots don't sound like they're going away. There is an unimportant condition called Schamberg's Disease, in which capillaries cause small, red-brown dots, always on the lower legs. In younger people, it usually goes way on its own--no treatment is available.
Ask a skin doctor to have a look, if the spots persist.
I didn't look at site but you can get this type rash from BP+
diuretic (sulfa) meds. It 'accumulates in system & then occurs.
Another is an 'acquired reaction' to soaps/softeners since it's
over the same part on both legs. Maybe up/dwn friction. If it
goes to shins, it's probably a vascular condition from a med. I
got tiny red-dots & then to dull purple rash after I was put on
bp+hct rx. Took 6 mo. before started. Sulfa is really sulfonamide & not like they use in foods.
It did move to the shins. Ended up spreading up and down both legs, front and back. It has been about 3 weeks since it started, but I would say it is about 80% gone now.
From most of what I have read and pictures I have looked at, it seemed to be either vasculitis or Schambers. From what I have read, these are possible reactions to the antibiotic. I haven't seen my Dr. yet, but my only concern at this point is whether the reaction caused any permanent damage - i.e. can I expect to deal with this for life now.
I'm going to have to be dying before I take any more antibiotics. I have only taken 3 in my life and have had reactions to all 3 of them. The cons of many of these medicines almost outweigh the benefits.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.